Should I get steroid injections for rhinoplasty swelling when I reach 7 weeks post op? Is this too early or too late? Will it make a difference, or should I just keep waiting for the swelling to go down on its own?
Steroid Injections for Rhinoplasty Swelling at 7 Weeks?
Doctor Answers (13)
This should really be up to your doctor
Steroids can be helpful if there is excess swelling and/or you have thick skin. This is really a very personal decision by the surgeon. If used it should be carefully and not less than a month apart,
Post- rhinoplasty swelling and steroid injections
At 7 weeks, the swelling is normal. I understand your eagerness to have everything settle down quickly, but your nose should be left alone and allowed to heal on its own without any "push." Steroids can cause damage by thinning the underlying soft tissue, by lightening the skin, and by causing telangiectasias( spider like veins). Let "tincture of time" be your medicine right now and allow your body to heal at its own rate.
Steroids after Rhinoplasty?
Web reference: http://www.michaelelammd.com
You might also like...
Are Steroids useful in Rhinoplasty
Each surgeon has his own approach but I will typically use steroids if I feel swelling is actually increasing rather than decreasing around 6-8 weeks after surgery. This is especially true if the patient is a redo or has thicker, oilier skin. Dosages are low and can be repeated on a monthly basis for several months as needed. You surgeon needs to guide you in this as he might not even believe in using steroids. Best of luck
Steroids not necessary after Rhinoplasty
Steroid injections after rhinoplasty shouldn't be a routine treatment. Occasionally, someone will benefit from steroid injections but these are the exceptions, not the rule. Let your surgeon evaluate you and decide if you need steroid injections.
Steroid Injections after Rhinoplasty
There is no correct answer for all people. The treatment is individualized. I have injected very low doses of Kenalog (a steroid) when taking off the cast post-operatively in a patient with very thick skin.
Trust the advice of your surgeon who just did your rhinoplasty.
Check with your doctor
Thank you for your question.
Some surgeons give steroid injections at this point, while others prefer to let the swelling go down on its own. It really depends on what type of surgery you had done and specifics on what was done. Check with your plastic surgeon and see what he recommends. Its appears that you are healing nicely and your nostrils are symmetric which is always a good sign. Different parts of the nose can heal at different rates and also it can take up to a year to see your final results.
Web reference: http://www.prplastic.com
Side Effects of Injections Should be balanced
The exact timing of steroid injections after Rhinoplasty has not been established. The "benefit" of any intervention including steriod injections needs to be balanced with the potential 'risks" of the procedure. In steroi injections excessive thinning of the nasal tip skin and contour problems needs to be considered.
Rhinoplasty; When is Best Time for Steroid Injections After Surgery to Decrease Swelling?
At this point you it is too close to your revision surgery to make conclusions about your final outcome. I would advise you to follow your surgeons instructions. A low dose steroid injection may help with the swelling in your tip.
At this point hopefully your tip swelling will decrease, and the slight excess over your supra-tip dorsum (profile) will decrease. Right now your upper 2/3 of your nose appears narrow in relation to your tip.
Be patient and hopefully everything will settle down. It is important to follow your surgeon's advise for the next few months.
Good luck and be well.
Your nose looks fine 7 weeks after surgery.
I don't think your bridge is too narrow. A narrow bridge on the front view is much more attractive than a wide bridge.
I see a little fullness of the lower bridge, just above the tip on your profile view. After examining you, if I thought this was swelling, I would feel very comfortable injecting dilute triamcinolone (steroid), at this stage of the game.
Lastly, your nostrils are symmetrical.
Enjoy your new nose, and try to keep it out of the Austin sun.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.